Alert archive / New Mexico / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 1, 1998, 7:05 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 7:05 PM MDT (01:05 UTC)
- Expired
- Jul 1, 1998, 9:05 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, Sierra County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2761 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 020111 FFWELP NMC013-051-020305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 705 PM MDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO SOUTHERN SIERRA COUNTY IN SOUTHWESTERN NEW MEXICO * UNTIL 905 PM MDT * AT 705 PM MDT...DOPPLER WEATHER RADAR INDICATED VERY HEAVY RAIN HAD OCCURRED AND IS STILL OCCURING NEAR ARRAY...HATCH... GARFIELD...THE STORMS SHOWED LITTLE MOVEMENT. * LAW ENFORCEMENT REPORTED FLOODING NEAR THE TOWN OF GARFIELD ALONG HIGHWAY 185. ALSO...LAW ENFORCEMENT REPORTED WATER ON THE ROADWAY ALONG I-25 NEAR MILE MARKER 51. 6 IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:10 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT WED JUL 1 1998 CURRENTLY DRYLINE WORKING ITS WAY INTO SE AZ. CONVECTION FIRING OVER HIGHER AREA MOUNTAINS AND MOVING SLOWLY SE. HEAVY SHOWERS ALONG WEST SLOPES OF BLACK RANGE AND SACRAMENTOS.... NOTHING GOING OVER THE LOWLANDS AT THIS TIME WHILE WE ARE ABOVE CONVECTIVE TEMPERATURE. WITH SO MUCH INSTABILITY AROUND...AM RELUCTANT TO DROP POPS TONIGHT. MOIST SE FLOW CONTINUE FOR THE NEXT 48 HOURS...AT LEAST. DRYLINE PROGD TO BE IN SE AZ THURSDAY AFTERNOON ALSO...FOR DEEPER MOISTURE AND BETTER POPS THEN. COOLER TEMPERATURES IN 12Z MODELS PROBABLY DUE TO CONVECTIVE FEEDBACK (CLOUDS/EVAPORATIVE COOLING). WITH LITTLE (ETA) TO NO (NGM) CHANGE IN THICKNESS...THINK THIS MAY BE OVERDONE. WINDS HAVE BEEN STRONG IN THE RIO GRANDE VALLEY OVER THE LAST TWO NIGHTS...POSSIBLY FROM SURGES FROM THE SE. HIGHER PRECIPITABLE WATER AMOUNTS MAY KEEP THESE SURGES DOWN AFTER OUTFLOW WINDS END...WHICH COULD BE LATE. MODELS THEN DIMINISH CONVECTION FOR FRI/SAT AS UPPER HIGH STRENGTHENS. WHILE THIS MAY COME TO PASS...RH INFESTATION SHOULD KEEP ISOLATED LOWLAND/SCATTERED MOUNTAIN CONVECTION POSSIBLE INTO THE WEEKEND. THEN NEXT SURGE FROM THE SOUTHEAST STILL ON TRACK FOR EARLY NEXT WEEK. SO CONVECTION THRU THE EXTENDED. 6/// SILVER CITY BB 61/ 86/ 61/ 88 3332 TRUTH OR CONSEQUENCES BB 68/ 90/ 68/ 93 2211 ALAMOGORDO BB 67/ 93/ 67/ 95 3221 CLOUDCROFT BB 49/ 71/ 49/ 73 4432 LORDSBURG BB 67/ 95/ 67/ 97 2221 DEMING BB 67/ 92/ 67/ 94 3231 LAS CRUCES BB 65/ 92/ 65/ 94 3221 EL PASO BB 70/ 94/ 70/ 96 3221 t
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 40 min |
| Jul 1, 7:03 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 42 min |
Nearby
Flash Flood Warnings in New Mexico, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.